Previous |  Up |  Next

Article

Keywords:
$(J^2=\pm 1)$-metric manifold; $\alpha $-structure; natural connection; Nijenhuis tensor; second Nijenhuis tensor; Kobayashi-Nomizu connection; first canonical connection; well adapted connection; connection with totally skew-symmetric torsion; canonical connection
Summary:
We study several linear connections (the first canonical, the Chern, the well adapted, the Levi Civita, the Kobayashi-Nomizu, the Yano, the Bismut and those with totally skew-symmetric torsion) which can be defined on the four geometric types of $(J^2=\pm 1)$-metric manifolds. We characterize when such a connection is adapted to the structure, and obtain a lot of results about coincidence among connections. We prove that the first canonical and the well adapted connections define a one-parameter family of adapted connections, named canonical connections, thus extending to almost Norden and almost product Riemannian manifolds the families introduced in almost Hermitian and almost para-Hermitian manifolds in [13] and [18]. We also prove that every connection studied in this paper is a canonical connection, when it exists and it is an adapted connection.
References:
[1] Agricola, I.: The Srní lectures on non-integrable geometries with torsion. Arch. Math. (Brno) 42 (2006), 5–84. MR 2322400 | Zbl 1164.53300
[2] Bismut, J.M.: A local index theorem for non Kähler manifolds. Math. Ann. 284 (4) (1999), 681–699. DOI:  http://dx.doi.org/10.1007/bf01443359 DOI 10.1007/BF01443359 | MR 1006380
[3] Chursin, M., Schäfer, L., Smoczyk, K.: Mean curvature flow of space-like Lagrangian submanifolds in almost para-Kähler manifolds. Calc. Var. 41 (1–2) (2011), 111–125. DOI:  http://dx.doi.org/10.1007/s00526-010-0355-x DOI 10.1007/s00526-010-0355-x | MR 2782799 | Zbl 1232.53066
[4] Cruceanu, V., Etayo, F.: On almost para-Hermitian manifolds. Algebras Groups Geom. 16 (1) (1999), 47–61. MR 1704088 | Zbl 1003.53024
[5] Davidov, J., Grantcharov, G., Muškarov, O.: Curvature properties of the Chern connection of twistor spaces. Rocky Mountain J. Math. 39 (1) (2009), 27–48. DOI:  http://dx.doi.org/10.1216/rmj-2009-39-1-27 DOI 10.1216/RMJ-2009-39-1-27 | MR 2476800 | Zbl 1160.53013
[6] Etayo, F., Santamaría, R.: $(J^2=\pm 1)$-metric manifolds. Publ. Math. Debrecen 57 (3–4) (2000), 435–444. MR 1798725 | Zbl 0973.53025
[7] Etayo, F., Santamaría, R.: The well adapted connection of a $(J^2=\pm 1)$-metric manifold. RACSAM (2016). DOI:  http://dx.doi.org/10.1007/s13398-016-0299-x DOI 10.1007/s13398-016-0299-x
[8] Friedrich, T., Ivanov, S.: Parallel spinors and connections with skew-symmetric torsion in string theory. Asian J. Math. 6 (2) (2002), 303–335. DOI 10.4310/AJM.2002.v6.n2.a5 | MR 1928632 | Zbl 1127.53304
[9] Gadea, P., Muñoz Masqué, J.: Classification of almost para-Hermitian manifolds. Rend. Mat. Appl. (7) 11 (1991), 377–396. MR 1122346
[10] Ganchev, G., Borisov, A.V.: Note on the almost complex manifolds with a Norden metric. C. R. Acad. Bulgare Sci. 39 (5) (1986), 31–34. MR 0857345 | Zbl 0608.53031
[11] Ganchev, G., Kassabov, O.: Hermitian manifolds with flat associated connection. Kodai Math. J. 29 (2) (2006), 281–298. DOI:  http://dx.doi.org/10.2996/kmj/1151936442 DOI 10.2996/kmj/1151936442 | MR 2247437 | Zbl 1117.53052
[12] Ganchev, G., Mihova, V.: Canonical connection and the canonical conformal group on an almost complex manifold with $B$-metric. Annuaire Univ. Sofia Fac. Math. Inform. 81 (1) (1987), 195–206. MR 1291897
[13] Gauduchon, P.: Hermitian connections and Dirac operators. Boll. Un. Mat. Ital. B 7 suppl. 11 (2) (1997), 257–288. MR 1456265 | Zbl 0876.53015
[14] Gover, A. Rod, Nurowski, P.: Calculus and invariants on almost complex manifolds, including projective and conformal geometry. Illinois J. Math. 57 (2) (2013), 383–427. MR 3263039
[15] Gray, A.: Nearly Kähler manifolds. J. Differential Geom. 4 (3) (1970), 283–309. MR 0267502 | Zbl 0201.54401
[16] Gray, A., Hervella, L.M.: The sixteen classes of almost Hermitian manifolds and their linear invariants. Ann. Mat. Pura Appl. 123 (1) (1980), 35–58. DOI:  http://dx.doi.org/10.1007/bf01796539 DOI 10.1007/BF01796539 | MR 0581924 | Zbl 0444.53032
[17] Gribacheva, D., Mekerov, D.: Canonical connection on a class of Riemannian almost product manifolds. J. Geom. 102 (1–2) (2011), 53–71. DOI:  http://dx.doi.org/10.1007/s00022-011-0098-7 DOI 10.1007/s00022-011-0098-7 | MR 2904616 | Zbl 1243.53011
[18] Ivanov, S., Zamkovoy, S.: Parahermitian and paraquaternionic manifolds. Differential Geom. Appl. 23 (2) (2005), 205–234. DOI:  http://dx.doi.org/10.1016/j.difgeo.2005.06.002 DOI 10.1016/j.difgeo.2005.06.002 | MR 2158044
[19] Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry. vol. I and II, Interscience, N. York, 1963, 1969. MR 0152974 | Zbl 0119.37502
[20] Lichnerowicz, A.: Théorie globale des connexions et des groupes d’holonomie. Edizione Cremonese, Roma, 1957 (Reprinted in 1962), English version: Global theory of connections and holonomy groups, Noordhoff, Leyden, 1976.
[21] Mekerov, D.: On Riemannian almost product manifolds with nonintegrable structure. J. Geom. 89 (1–2) (2008), 119–129. DOI:  http://dx.doi.org/10.1007/s00022-008-2084-2 DOI 10.1007/s00022-008-2084-2 | MR 2457026 | Zbl 1166.53018
[22] Mekerov, D.: On the geometry of the connection with totally skew-symmetric torsion on almost complex manifolds with Norden metric. C. R. Acad. Bulgare Sci. 63 (1) (2010), 19–28. MR 2654318 | Zbl 1224.53059
[23] Mekerov, D., Manev, M.: Natural connection with totally skew-symmetric torsion on Riemann almost product manifolds. Int. J. Geom. Methods Mod. Phys. 9 (1) (2012), 14. DOI:  http://dx.doi.org/10.1142/s021988781250003x DOI 10.1142/S021988781250003X | MR 2891517
[24] Mihova, V.: Canonical connection and the canonical conformal group on a Riemannian almost-product manifold. Serdica Math. J. 15 (1989), 351–358. MR 1054627 | Zbl 0709.53024
[25] Olszak, Z.: Four-dimensional para-Hermitian manifold. Tensor (N. S.) 56 (1995), 215–226. MR 1413027
[26] Staikova, M., Gribachev, K.: Canonical connections and their conformal invariants on Riemannian almost product manifolds. Serdica Math. J. 18 (1992), 150–161. MR 1224633 | Zbl 0810.53026
[27] Teofilova, M.: Complex connections on complex manifolds with Norden metric. Contemporary Aspects of Complex Analysis, Differential Geometry and Mathematical Physics (Singapore), World Scientific, 2005, pp. 326–335. DOI:  http://dx.doi.org/10.1142/9789812701763_0026 DOI 10.1142/9789812701763_0026 | MR 2180572 | Zbl 1218.53028
[28] Teofilova, M.: Almost complex connections on almost complex manifolds with Norden metric. Trends in Differential Geometry, Complex Analysis and Mathematical Physics (Singapore), World Scientific, 2009, pp. 231–240. DOI:  http://dx.doi.org/10.1142/9789814277723_0026 DOI 10.1142/9789814277723_0026 | MR 2777640 | Zbl 1183.53015
[29] Vezzoni, L.: On the canonical Hermitian connection in nearly Kähler manifolds. Kodai Math. J. 32 (3) (2009), 420–431. DOI:  http://dx.doi.org/10.2996/kmj/1257948887 DOI 10.2996/kmj/1257948887 | MR 2582009 | Zbl 1180.53071
[30] Yano, K.: Affine connexions in an almost product space. Kodai Math. Sem. Rep. 11 (1) (1959), 1–24. DOI:  http://dx.doi.org/10.2996/kmj/1138844134 DOI 10.2996/kmj/1138844134 | MR 0107275 | Zbl 0085.16502
Partner of
EuDML logo